MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION ENVEO PRO DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number ENVPRO-14-US
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa 643143, addressing mdr reporting guidance from the fda¿s 1995 preamble, which ensures complaints related to corrections and recalls previously reported to the fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Product analysis: upon receipt of the suspect complaint delivery catheter system (dcs) at medtronic's quality laboratory, the valve was received loaded in the capsule of the dcs.The handle components were partially connected and the carriage components were detached from the dcs.The dcs was received with the capsule partially opened and the end cap/screw gear snap fit connected.Visual analysis showed the tip-retrieval mechanism, inner member shaft, and spindle hub appeared intact with no evidence of damage.Delamination was observed over the nitinol reinforcing frame along the full length of the capsule.During functional testing, retraction of the capsule via the rotation of the deployment knob was attempted and the valve deployed as expected.The deployment knobs were separated from the dcs by the medtronic analysis technician and a hairline fracture was observed on tab 3 at the point where the tab protruded from the deployment knob.Damage on tab 1 was noted along with damage on the threading of the screw gear.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Recapturing is a feature of the dcs that allows for additional attempts at accurately positioning the valve.Positioning difficulties do not typically indicate a device manufacturing issue; various factors can affect valve positioning including the patient anatomy or physician technique.However, the cause in this case could not be determined.Positioning difficulty trends were reviewed; no further action was recommended.The handle of the dcs came apart in pieces during the second recapture.The device was returned for analysis with the handle components partially connected and the carriage components detached from the dcs.This aligns with the report that the actuator was snapped back together for recapture.Delamination between the capsule outer polymer and the nitinol frame, typically occurs when the capsule is subjected to a bending force.Delamination may occur over the spindle/paddle interface if a valve has been misloaded; however, it may also occur due to tracking/positioning in the patient anatomy.Without procedural images showing the fluoroscopic inspection of the valve load or other procedural images, the source of the voids could not be determined.The damage observed on the threading of the screw gear indicates high forces in the system.High forces in the handle may cause the threading of the screw gear to become worn and damaged.Many sources may contribute to high forces in the system including load quality and packing density of the valve in the capsule, bends and kinks on the shaft, tortuous anatomy, and guidewire and sheath selection.The source of the high forces in the system could not be determined.Actuator separation is typically associated with broken or damaged snap fit tabs, either one tab or both, which hold the handle together.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, the valve was deployed at an improper depth and recaptured twice.While recapturing the valve for the second time, when the capsule was 2/3 closed, the handle of the delivery catheter system (dcs) came apart in pieces.The physician was able to snap the handle back together partially in order to recapture the valve.The entire system was removed and a new valve and dcs was used for implant.No adverse patient effects.

Brand Name
ENVEO PRO DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22494280
Report Number2025587-2025-04974
Device Sequence Number4272530
Product Code NPT
UDI-Device Identifier00643169987203
UDI-Public(01)00643169987203(17)210331(10)0009672755
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberENVPRO-14-US
Device Catalogue NumberENVPRO-14-US
Device Lot Number0009672755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2025587-05-28-2021-001-R
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight72 KG